Please note, due to unusually high demand, processing times for Veterinary Prescriptions is currently up to 5 working days.
Royal Mail are currently experiencing resourcing issues affecting deliveries in some areas. Click Here for more details
Nurofen vs Ibuprofen: What's the difference?
Published: 21st August, 2019 in: Health Advice
With so many different brands and products available to treat your common aches and pains, it can be difficult to know where to begin when looking for a remedy (especially for something as common as a headache). Is ibuprofen or paracetamol a better fit for the job? Do I need normal or extra strength tablets? Is it easier to simply reach for a brand name we know?
Choosing which type of product you need is complicated enough, but then you throw some big-name brands into the mix and it can become a minefield. Brands like Nurofen in particular offer a huge selection of various products designed to treat mild to moderate pain, and often said products come in at a much heftier price than your average packet of ibuprofen or paracetamol.
This article will seek to explain a little bit more about the differences between your standard ibuprofen and Nurofen products, both of which are available to purchase at Weldricks Pharmacy. We’ll also seek to look at whether paying a little more for your products will pay off, and whether branded drugs are worth the extra money when it comes to pain relief.
What is Ibuprofen?
Ibuprofen works by blocking the production of prostaglandins, which are substances that the body releases in response to illness or injury that causes pain and swelling or inflammation. They are released in the brain and they can also cause fever. Taking ibuprofen will block the creation of these prostaglandins and consequently provide you some relief for mild to moderate pain, swelling, or discomfort.
Ibuprofen doesn’t just target one specific area of pain, and works by muting your pain regardless of where it is in the body. Due to this, it is an incredibly common treatment for pain relief and can be purchased over the counter in most standard pharmacies, or online at Weldricks Pharmacy.
What is Nurofen?
Weldricks also stocks a wide range of Nurofen products for you to purchase. Available in a range of different packages, you can purchase standard Nurofen tablets, ‘express’ Nurofen tablets, and Nurofen tablets made especially to target specific areas of pain - sinuses, tension headaches and period pain for example.
Typically, Nurofen products contain the same active dose of ibuprofen as generic ibuprofen tablets, which is 200mg.
Nurofen claims to ‘target pain fast’, stating that its express capsules are in a liquid format which is easily absorbed into the body to get to the site of pain faster.
What is the difference between the two?
It is often argued that when paying the difference for brands like Nurofen, which can be more than £2 more expensive than non-branded ibuprofen, that you are simply paying the extra cost for the price of the packaging your tablets come in. Indeed, most packets of Nurofen and ibuprofen tablets contain the exact same dose of the same active chemical, so are virtually the same product but at a hefty price difference.
Both products are effective anti-inflammatory agents, offer relief for mild to moderate pain and are antipyretic (fever reducing). However, the difference between your standard ibuprofen tablet and Nurofen is that with Nurofen you can purchase specific fast acting capsules which promise to treat your pain faster. If you are looking for a quick relief for mild to moderate pain, then perhaps this might be the best solution when in a hurry.
Nurofen also offer products which claim to treat specific areas, so if you’re looking for something specifically to target a tension headache or period pain, opting for a product that will specifically work on your problem area could be beneficial for you.
Are branded drugs worth the extra money?
It’s important to note that, with all branded products you will usually pay a slightly higher price for the cost of the brand and its packaging. When you’re in pain and looking for a solution, it’s only natural to gravitate towards household brands that you know and trust to help you feel better.
Having said that, there is very little difference between the majority of Nurofen products and a standard ibuprofen product - especially because the doses of the active ingredients are the same in both products. However, Nurofen’s fast acting tablets do just that, and act faster than your standard ibuprofen product.
If you’re looking for a standard painkiller to chase away aches and pains then your cheaper ibuprofen tablet will do the trick just fine; you shouldn’t need to splash the cash to find fast and efficient pain relief. However, if you’re looking for speedy results that are highly target it may well be worth looking at specialised Nurofen products in order to tackle your problem head-on.
Whether you’re looking for a budget friendly option or are happy to invest in a brand name that you trust, you can pick up your Nurofen and Ibuprofen products quickly and easily online here at Weldricks.